| Model Number |
1420 |
| Medical Device Problem Codes |
Use of Device Problem (1670); Power Problem (3010)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/10/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation of this event is pending and a supplemental report will be sent upon its completion.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
The manufacturer received product performance data.Manufacturer's analysis subsequently revealed multiple losses of power to the controller.The controller remains in use.No patient complications have been reported as a result of this event.
Additional Manufacturer Narrative
A supplemental report is being submitted for additional information was received.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was further reported that the compliance issues for the patient are quite vague and that the patient is experiencing management difficulties in properly connecting the equipment, which led to accidental double disconnection.
Additional Manufacturer Narrative
A supplemental report is being submitted for analysis and investigation completion.Product event summary: the controller (b)(4) was not returned for evaluation as it remains in use.No performance allegations were made against the device; therefore, the purpose of this investigation is solely to address the finding identified during analysis of the controller log files.A review of the manufacturing documentation was not performed as the reported event and analysis are not related to a manufacturing or servicing issue.Log file analysis revealed sixteen (16) controller power up events with associated pump start events logged between 10/oct/2021 and 12/aug/2024, indicating losses of power to the controller.The controller was without power for an average of eleven (11) seconds.Of note, following the third controller power-up event, the controller power-down time was recorded with an invalid time stamp of 16:05:33.This is an additional finding unrelated to the reported event.The potential exists for the timestamp on a power down event written to the log files to be inaccurate.This is due to the timing of operations by the software used to calculate the power down time.The most likely root cause of the observed invalid timestamp event can be attributed to the software design for calculating the power down time.The controller can only store a maximum of 30 days of data.After reaching the limit, the controller initiates a first-in first-out method whereby the oldest data point is deleted to allow the newest data point to be recorded.As a result, the data log file pertaining to the losses of power was unavailable.The loss of power finding was confirmed.The most likely root cause of the loss of power finding can be attributed to the double disconnection of power sources, as described in the event details.Capa (b)(4) investigated controller losses of power.Even though this capa is now closed, (b)(6) falls in scope of this capa.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.